MAUDE Adverse Event Report: PHILIPS VOLCANO PIONEER PLUS PPLUS120; CATHETER FOR CROSSING TOTAL OCCLUSIONS

PHILIPS VOLCANO PIONEER PLUS PPLUS120; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Model Number PPLUS120
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during preparation for use in a therapeutic peripheral procedure, the pioneer plus catheter image was distorted and an error code "catheter fault ivacepi4090 detected.Please replace the catheter." was present.Due to no other similar devices available to compete the case endovascularly, the case was completed with surgical bypass.No patient injury reported.This adverse event and product problem is being submitted due to the device malfunction requiring surgical bypass to complete the procedure.
 
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Age-ethnicity: no information available.Suspect products: not applicable for this device.Implant & explant date: not applicable for this device.Initial reporter reporting source: country is netherlands.The pioneer plus catheter was not returned for evaluation, thus no returned product investigation was performed.Remedial action & correction/removal reporting number: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
Block h3: the pioneer plus catheter was returned for evaluation.The catheter was connected to the pim and recognized by the imaging system; however, it displayed an incomplete image.Further testing identified an electrical failure along the scanner.Block h6: the probable cause of the reported complaint is likely the result of compromised connections.Strain, impact, and forces associated with use can affect the integrity of the electrical connections within the device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
PIONEER PLUS PPLUS120
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
PHILIPS VOLCANO
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
ayse yarimoglu
3721 valley centre drive #500
san diego, CA 92130
MDR Report Key15048262
Report Number3008363989-2022-00060
Device Sequence Number20177664
Product Code PDU
UDI-Device Identifier00845225002565
UDI-Public(01)00845225002565(11)220204(17)240204(10)5324206
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K162418
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2024
Device Model NumberPPLUS120
Device Catalogue Number400-0200.246
Device Lot Number5324206
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer07/22/2022
Initial Report FDA Received Date07/18/2022
Supplement Report FDA Received Date07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK MFG AND SIZE: GUIDEWIRE; UNK MFG AND SIZE: INTRODUCER SHEATH
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown